Alert archive / Alabama / Wind Advisories in 2025
Wind Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 15, 2025, 1:03 AM CST for Franklin County, Lincoln County, Moore County, Tennessee; 11 counties in Alabama. It took effect at Feb 15, 2025, 9:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2025, 1:03 AM CST (07:03 UTC)
- In effect from
- Feb 15, 2025, 9:00 PM CST
- Expired
- Feb 16, 2025, 2:38 AM CST
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607 WWUS74 KHUN 150703 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 103 AM CST Sat Feb 15 2025 ALZ001>010-016-TNZ076-096-097-152200- /O.NEW.KHUN.WI.Y.0002.250216T0600Z-250216T1800Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Winchester, Moulton, Muscle Shoals, Red Bay, Estill Springs, Guntersville, Lynchburg, Cowan, Decatur, Florence, Town Creek, Arab, Fort Payne, Sewanee, Cullman, Boaz, Russellville, Athens, Scottsboro, Fayetteville, Tuscumbia, Rainsville, Decherd, Albertville, Huntsville, and Sheffield 103 AM CST Sat Feb 15 2025 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... * WHAT...Southwest to west winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of north central, northeast, and northwest Alabama and southern middle Tennessee. * WHEN...From midnight tonight to noon CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 09
2 follow-up statements
712 WWUS74 KHUN 151739 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 1139 AM CST Sat Feb 15 2025 ALZ001>010-016-TNZ076-096-097-161200- /O.EXT.KHUN.WI.Y.0002.250216T0300Z-250216T1800Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Athens, Russellville, Winchester, Estill Springs, Florence, Lynchburg, Cullman, Boaz, Huntsville, Town Creek, Albertville, Tuscumbia, Muscle Shoals, Decherd, Scottsboro, Fort Payne, Moulton, Guntersville, Sewanee, Decatur, Arab, Rainsville, Sheffield, Red Bay, Cowan, and Fayetteville 1139 AM CST Sat Feb 15 2025 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE... * WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph expected Northern Alabama and Southern Middle Tennessee. * WHERE...Portions of north central, northeast, and northwest Alabama and southern middle Tennessee. * WHEN...From 9 PM this evening to noon CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ GH
497 WWUS74 KHUN 160838 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 238 AM CST Sun Feb 16 2025 ALZ001>010-016-TNZ076-096-097-160945- /O.CAN.KHUN.WI.Y.0002.000000T0000Z-250216T1800Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Athens, Arab, Town Creek, Decatur, Tuscumbia, Russellville, Decherd, Boaz, Fayetteville, Winchester, Moulton, Cowan, Sheffield, Lynchburg, Red Bay, Sewanee, Muscle Shoals, Florence, Estill Springs, Albertville, Huntsville, Cullman, Guntersville, Scottsboro, Rainsville, and Fort Payne 238 AM CST Sun Feb 16 2025 ...WIND ADVISORY IS CANCELLED... With the passage of a cold front, winds across the Tennessee Valley have fallen below advisory criteria. Therefore the Wind Advisory has been cancelled. $$ RSB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:35 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Feb 14, 11:35 PM CST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1135 PM CST Fri Feb 14 2025 ...New AVIATION... .NEAR TERM... (Tonight) Issued at 829 PM CST Fri Feb 14 2025 Satellite imagery depicts patchy areas of clearing this evening which will be temporary. However, the clearing will allow for temperatures to dip into the upper 30s to around 40 in our eastern counties and lower to middle 40s elsewhere. This will occur over the next 2-3 hours before warm advection and increasing clouds level temperatures off and push them slowly upward toward sunrise. The 00Z BMX sounding shows moistening in the 600-700mb layer. The JAN sounding shows a deeper layer of moistening down to 875 mb as a strong veering profile has developed. Moisture transport will increase markedly as a southwesterly low level jet develops across the lower MS into the TN valley through the night. This will generate elevated showers after 04-05Z which will advance northeast through north AL and southern middle TN. A more concentrated elevated MCS will take shape further west over west TN, northern MS and eastern AR. This will likely remain just to our northwest and will have embedded thunderstorms. Will keep a close eye on this in case this area were to expand a bit further east. && .SHORT TERM... (Saturday through Sunday night) Issued at 1229 PM CST Fri Feb 14 2025 Latest short term model guidance still suggests that the amplifying 500-mb shortwave disturbance (initially across the southwestern CONUS) will shift rapidly eastward into western portions of the TN Valley by 12Z Sunday, acquiring a neutral tilt with time. In response to this, the related surface low (initially across southwestern OK) will begin to deepen as it shifts eastward into far western TN by 0Z Sunday, before accelerating northeastward into the central Appalachians by sunrise. Early morning showers and elevated thunderstorms across northern AL/southern TN at 12Z Saturday will progress northeastward and out of the region between 12-15Z. Present indications are that the true warm sector (featuring dewpoints in the u50s-l60s) will spread northeastward through our forecast area during the afternoon, but may not reach the eastern portion of the forecast area until late Saturday evening (immediately ahead of a cold front). Thus, we expect abundant low stratus clouds and light showers to persist for much of the day, beneath a strong inversion rooted near or slightly below the 850-mb level. Within the 21-0Z timeframe, deeper surface-based convection is predicted to evolve along the surface cyclone's cold front extending from eastern AR southwestward into the Sabine Valley, with some development of open warm sector convection possible across central MS. We will need to closely monitor the progression of the open warm sector activity late tomorrow afternoon/early tomorrow evening as it spreads north-northeastward (potentially clipping northwest AL) but confidence in this scenario remains low at this point. Meanwhile, a rapid increase in deep-layer ascent (in response to the approaching shortwave) will contribute upscale growth of cellular convection along the cold front into a QLCS early tomorrow evening to the west of our CWFA, with the squall line still predicted to enter northwest AL by 4-5Z and exit northeast AL by 8-9Z. Although the low-level inversion (noted above) may not fully erode until the squall arrives, strong environmental flow (highlighted by a 50-60 knot SW low-level jet) and sufficient CAPE (ranging from 300-400 J/kg SW to 100-200 J/kg NE) will result in a risk for damaging winds and perhaps a few/brief tornadoes. Aside from the convective risks, non- thunderstorm gradient winds will warrant a Wind Advisory from Saturday evening-early Sunday morning and there will likely be brief periods of flash flooding (given convective rainfall rates even for a short period) followed by additional rises on rivers/streams Sunday. Strengthening NW flow in the wake of the cold front will begin to advect a cold, arctic airmass into the region late Sunday morning, with lingering low clouds and light rain expected to end from SW-to-NE over the course of the day. However, morning highs will reach the l-m 50s, with overnight lows falling into the l-m 20s by Monday morning. && .LONG TERM... (Monday through Thursday) Issued at 250 AM CST Fri Feb 14 2025 Winter time will not quite be over with as we go into the second half of February. With the system that brought stormy conditions Saturday night, by Monday morning will be located well to our east. A surface high developing over western Canada (with some Arctic air) will intensify with maximum sea-level equivalent pressures into the upper 1040s mb range by Mon evening over Saskatchewan. This strong high moving across eastern Montana and the western Dakotas is forecast to amplify into the low/mid 1050s mb during Tue- Wed time frame. This will bring more cold air across the Tennessee Valley to start the abbreviated Washington's Birthday holiday work week. Under generally sunny skies under strong cold air advection, high temperatures on Mon will rise only into the low/mid 40s with a light northerly flow. The cold trend will continue Mon night with lows in the mid 20s, and highs Tuesday in the mid 40s to around 50. Clouds will be on the increase Tue, as another system forms to our west. This next system will bring another chance of precipitation for the midweek, starting Tue evening. With low temperatures Tue night falling into the upper 20s to lower 30s, this precipitation appears to be a rain/snow mixture. A rain and some snow mix should continue during the day Wednesday, as the system traverses the region, and highs rise into low/mid 40s. Overall, more snow is expected more to our NW, with rain to the SE. The precipitation should return to mostly snow Wed evening as the system exits to the east. Some light accumulations appear possible mainly over our Tennessee counties and parts of NW Alabama from this system. A return to dry conditions is expected Thursday, as the Canadian based surface high builds across the eastern Plains and upper Mississippi River Valley. Despite a return of more direct sun, highs Thu will only rise to around 40, with northerly winds of 5-10 mph. && .AVIATION... (06Z TAFS) Issued at 1135 PM CST Fri Feb 14 2025 Even with mid/high clouds continuing to spread into the area from the SW, VFR conds are expected into the early morning hrs Sat. Areas of shra are also approaching from the SW, but these should have minimal impact on the terminals. MVFR cigs look to develop in the 11-12Z time range, with continued VCSH. A PROB30 group was included late in the TAF period to account for cig/vis reductions from additional shra. A TEMPO group was also included during the 04-06Z time range for KMSL to account for any tsra. WS020 around 18/40-45kt was included for both main terminals as well. SW winds near 10-12kt with higher gusts will also become south around 15kt with higher gusts late Sat morning. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...None. TN...None. && NEAR TERM...17 SHORT TERM....70 LONG TERM....RSB AVIATION...09
Nearby
Wind Advisories in Alabama, 2025Wind Advisories in Tennessee, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.